MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination was inserted, and the hub was noticeably more loose and leaked more than normal.A leg angio was performed, and initial access was made via micro access, then a 5fr pinnacle was inserted.There was no patient injury or medical intervention.A percutaneous transluminal angioplasty (pta) was performed.Additional information was received on 03sept019.The patient was reported to be in stable condition.The bleeding occurred out of the sheath hub; out of the device.The bleeding stopped once the sheath hub was screwed back on.The patient was not obese.There was no hematoma noted.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.H6 - results - 3211 is based upon the visual inspection of the returned sample; 213 is based upon functional testing of the returned sample.One 5fr destination sheath and dilator were received for product evaluation.Visual inspection revealed damage at the distal tip of the dilator sheath.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected for 30 seconds.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.Based on the damage observed, it is likely that the sheath was not securely tightened to the sheath hub.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8981168
Report Number1118880-2019-00237
Device Sequence Number19616134
Product Code DYB
UDI-Device Identifier00389701008936
UDI-Public00389701008936
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number54-54503
Device Lot NumberXD27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR